Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

What causes light-headedness and high pulse post a workout ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
Ran 3 miles on treadmill today, immediately after I was light-headed, had tingling in my arms, pulse of 150, could not sit or stand. I ran this 3 miles after completing 2 commercial flights today from Denver to Cleveland. I had to lay flat on my back for 30 minutes before I could sit or stand. I feel fine now. This has never happened to me before.
Posted Tue, 8 May 2012 in Hypertension and Heart Disease
Answered by Dr. Mitaly 31 minutes later

Thanks for posting your query.

Light headed feeling, tingling in arms can be due to various factors.

In your case, first of all, you had 2 flights and it can cause Orthostatic Hypotension.Then if you did not eat anything since long and exercised, it could have caused low blood sugar contributing to it. Another possibility is any ear infection along with uncontrolled BP.

1)Consider monitoring your BP recordings 3 to 4 times a day for at least 3 days.

2)Have some snack at least 2 hours before exercise.

3)While exercising keep having sips of water and later drink lots of water to prevent dehydration.

4)After work out do some cooling exercises.

If you continue to have these symptoms stop exercising immediately and lay down.

If the BP readings are on the higher side and symptoms persist consider visiting your Physician for evaluation and you might require tests for examining your heart and lungs function.

Hope this answers your query.I will be available for follow up query in case of doubt.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor